Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 176, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Oct 31, 2015, 4:59 AM CDT for Harris County, Texas. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2015, 4:59 AM CDT (09:59 UTC)
- Expired
- Oct 31, 2015, 6:40 PM CDT
- In force
- 14 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Minor
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Oct 31, 2:58 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 31, 2:58 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
258 AM CDT SAT OCT 31 2015
.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE BEEN INCREASING IN BOTH COVERAGE AND
INTENSITY ACROSS SOUTHEAST TEXAS EARLY THIS MORNING. ACTIVITY HAS
BEEN TRAINING ACROSS PARTS OF THE AREA...ESPECIALLY FROM NORTHERN
MATAGORDA COUNTY NORTHEASTWARD ACROSS THE EASTERN HALF OF FORT BEND
COUNTY...THE HOUSTON AREA...AND ACROSS LIBERTY COUNTY. RAINFALL RATES
OF 2 TO 4 INCHES PER HOUR ARE OCCURRING WITH THE STRONGER STORMS AND
ASSOCIATED TRAINING...AND THIS WILL LEAD TO FLASH FLOODING. THE FLASH
FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM. IN ADDITION TO THE HEAVY
RAIN...THE POTENTIAL EXISTS FOR SOME STRONG/SEVERE STORMS TO DEVELOP
WITH DAMAGING WINDS AND ISOLATED TORNADOES THE MAIN SEVERE WEATHER
THREAT. STILL EXPECTING RAINS TO COME TO AN END FROM WEST TO EAST
AS THE DAY PROGRESSES TODAY...BUT THERE COULD BE LINGERING SHOWERS
ACROSS THE SOUTHEASTERN PORTIONS OF THE AREA DURING THE LATE AFTERNOON
THROUGH EARLY EVENING HOURS. WITH MID/UPPER LEVEL LOW PRESSURE SLOWLY
WORKING ITS WAY EASTWARD ACROSS THE STATE TONIGHT AND ON SUNDAY...CANNOT
RULE OUT THE POSSIBILITY OF SOME SHOWERS AND/OR THUNDERSTORM DEVELOPMENT
WITH THE GREATEST CHANCES PROBABLY IN OUR FAR NORTHEAST COUNTIES.
ONCE THE LOW MOVES OUT OF THE AREA...WE WILL SEE A COUPLE OF QUIET
DAYS WITH LOWS GENERALLY IN THE 50S AND HIGHS GENERALLY IN THE 70S.
WARMER TEMPERATURES AND A CHANCE OF RAIN CAN BE EXPECTED FOR THE
SECOND HALF OF THE WEEK AS ONSHORE WINDS RETURN TO THE AREA AND
MOISTURE LEVELS RISE ONCE AGAIN. THE NEXT COLD FRONT IS EXPECTED
TO MOVE INTO THE AREA NEXT WEEKEND. 42
&&
.MARINE...
THE ONSHORE PRESSURE GRADIENT WILL REMAIN TIGHT ENOUGH THIS MORNING
TO GENERALLY PRODUCE 20 TO 25 KNOT...GUSTING TO 35 KNOT...OFFSHORE
WINDS. ONCE THE GALE WARNING FALLS OFF JUST BEFORE SUNRISE...GULF
ADVISORY CONDITIONS WILL PERSIST THROUGH THE MORNING...CAUTION FLAGS
FOR BOTH BAYS. AS THE SOUTHERN TEXAS SURFACE LOW LIFTS UP ACROSS THE
TEXAS COASTLINE THROUGH THE DAY...OVERALL WINDS AND SEAS WILL WEAKEN
IN RESPONSE TO THE WEAKER GRADIENT. AREAWIDE RAIN WITH THUNDERSTORMS
WILL QUICKLY STRENGTHEN WINDS AND CHURN UP ROUGH SEAS AS LATE AS
EARLY SUNDAY. ONCE THIS LOW MOVES NORTHEAST SUNDAY...A TRAILING COLD
FRONT WILL VEER WINDS AROUND TO OFFSHORE. THESE LIGHT NORTHERLIES
WILL VEER BACK AROUND TO ONSHORE TUESDAY...OR ONCE EASTERN U.S. HIGH
PRESSURE ESTABLISHES ITSELF AND EXPANDS BACK ACROSS THE NORTHERN
GULF WATERS. WEAK SOUTHWESTERN DISTURBANCES RIDING UP THE WESTERN
PERIPHERY OF A GULF-CENTERED MID-UPPER LEVEL RIDGE WILL INCREASE
WEDNESDAY'S RAIN CHANCES. THE NEXT CHANCE OF PRECIPITATION WILL BE
FRIDAY AHEAD OF THE NEXT COLD FRONTAL PASSAGE. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 78 59 75 55 78 / 80 20 20 10 0
HOUSTON (IAH) 80 63 76 57 78 / 90 20 20 10 0
GALVESTON (GLS) 78 67 75 65 74 / 90 30 20 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...
CHAMBERS...COLORADO...FORT BEND...GALVESTON...GRIMES...
HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
WALKER...WALLER...WASHINGTON...WHARTON.
COASTAL FLOOD ADVISORY UNTIL 5 AM CDT EARLY THIS MORNING FOR THE
FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: GALVESTON BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 7 AM THIS MORNING TO 1
PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON
BAY.
SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 1 PM CDT THIS AFTERNOON
THROUGH THIS EVENING FOR THE FOLLOWING ZONES: WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
GALE WARNING UNTIL 4 AM CDT EARLY THIS MORNING FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&
DISCUSSION...42
AVIATION/MARINE...31Hazardous weather outlook, Oct 31, 4:09 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 409 AM CDT SAT OCT 31 2015 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-011300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 409 AM CDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS THIS MORNING WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. FLASH FLOODING IS POSSIBLE WHERE ANY TRAINING OCCURS. IN ADDITION TO HEAVY RAINFALL...STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY SEVERE WEATHER THREAT. RAINS WILL COME TO AN END FROM WEST TO EAST AS THE DAY PROGRESSES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY.
In the hours before
Local storm report, Oct 31, 1:08 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
108 AM CDT SAT OCT 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM COASTAL FLOOD 16 S STOWELL 29.55N 94.39W
10/31/2015 GALVESTON TX EMERGENCY MNGR
WATER WITH DEBRIS ON THE ROAD FOR APPROXIMATELY 2 MILES
NEAR THE INTERSECTION OF HIGHWAYS 124 AND 87 IN HIGH
ISLAND. TXDOT HAS THE ROAD SHUT DOWN WITH SIGNS IN
PLACE. CALL FROM GALVESTON COUNTY EMC.
&&
EVENT NUMBER HGX1500516
42Local storm report, Oct 31, 3:20 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
320 AM CDT SAT OCT 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM FLASH FLOOD 1 NE BROOKSIDE VILLAGE 29.60N 95.30W
10/31/2015 HARRIS TX COUNTY OFFICIAL
FLOODING REPORTED IN AND AROUND THE HOUSTON
AREA...ESPECIALLY NEAR THE INTERSTATE 610 SOUTH LOOP.
&&
EVENT NUMBER HGX1500517
42Local storm report, Oct 31, 4:00 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
400 AM CDT SAT OCT 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLASH FLOOD HOUSTON 29.77N 95.39W
10/31/2015 HARRIS TX AMATEUR RADIO
HOUSTON FIRE DEPT CONDUCTING HIGH WATER RESCUES IN
SOUTHEAST HOUSTON. REPORTS OF 3-4 INCHES OF WATER
ENTERING FIRE STATION 26 NEAR TELEPHONE AND BELLFORT.
&&
EVENT NUMBER HGX1500518
BLOODSpecial weather statement, Oct 31, 4:37 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
437 AM CDT SAT OCT 31 2015
TXZ195>197-311100-
BURLESON TX-WASHINGTON TX-BRAZOS TX-
437 AM CDT SAT OCT 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR BRAZOS...BURLESON AND WESTERN
WASHINGTON COUNTIES UNTIL 600 AM CDT...
AT 433 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ROSEBUD TO 6 MILES
WEST OF FEDOR TO NEAR KINGSBURY...AND MOVING EAST AT 30 MPH. THIS
LINE IS EXPECTED TO MOVE INTO THE WESTERN PARTS OF BURLESON...
BRAZOS...AND WASHINGTON COUNTIES BETWEEN 445 AM AND 545 AM.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...CALDWELL...SOMERVILLE...SNOOK...KURTEN...
BURTON...WIXON VALLEY...KYLE FIELD...LAKE SOMERVILLE DAM...
WELLBORN...DEANVILLE...CHRIESMAN...QUARRY AND LYONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO BRIEF LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY.
&&
LAT...LON 3073 9662 3070 9656 3074 9646 3091 9635
3096 9625 3060 9620 3006 9662 3015 9665
3016 9669 3016 9679 3020 9674 3024 9673
3025 9669 3030 9664 3032 9669 3032 9674
3039 9679 3047 9690 3049 9690 3054 9692
TIME...MOT...LOC 0933Z 244DEG 27KT 3112 9699 3033 9716 2958 9778Local storm report, Oct 31, 4:55 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
455 AM CDT SAT OCT 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 AM TORNADO DANBURY 29.23N 95.35W
10/31/2015 BRAZORIA TX LAW ENFORCEMENT
OVERTURNED TRAILERS AND POSSIBLE INJURIES IN THE WEST
SIDE OF DANBURY.
&&
EVENT NUMBER HGX1500519
42The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 9:56 PM CDT | Gale Warning | HGX | 6 hr | |
| Oct 30, 9:56 PM CDT | Small Craft Advisory | HGX | 24 hr | |
| Oct 31, 12:32 AM CDT | Areal Flood Advisory | HGX | Matagorda, Wharton | 118 min |
| Oct 31, 1:06 AM CDT | Areal Flood Advisory | HGX | Harris | 114 min |
| Oct 31, 2:27 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Harris, Matagorda, Wharton | 2 hr |
| Oct 31, 2:46 AM CDT | Special Marine Warning | HGX | 44 min | |
| Oct 31, 2:51 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Harris | 3 hr |
| Oct 31, 3:01 AM CDT | Tornado Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 44 min |
| Oct 31, 3:06 AM CDT | Tornado Warning | HGX | Brazoria, Matagorda | 24 min |
| Oct 31, 3:27 AM CDT | Tornado Warning | HGX | Brazoria, Matagorda | 48 min |
| Oct 31, 3:51 AM CDT | River Flood Warning | HGX | Harris | 24 hr |
| Oct 31, 3:59 AM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty, Montgomery | 3 hr |
| Oct 31, 4:14 AM CDT | Tornado Warning | HGX | Brazoria | 31 min |
| Oct 31, 4:37 AM CDT | Special Weather Statement | HGX | Brazos, Burleson | 83 min |
| Oct 31, 4:45 AM CDT | Tornado Warning | HGX | Brazoria, Galveston | 30 min |
| Oct 31, 5:07 AM CDT | Tornado Warning | HGX | Brazoria, Galveston, Harris | 23 min |
| Oct 31, 5:18 AM CDT | Tornado Warning | HGX | Brazoria, Galveston, Harris | 27 min |
| Oct 31, 5:29 AM CDT | Tornado Warning | HGX | Chambers, Harris, Liberty | 46 min |
| Oct 31, 5:35 AM CDT | Tornado Warning | HGX | Brazoria, Galveston, Harris | 25 min |
| Oct 31, 6:07 AM CDT | Flash Flood Warning | HGX | Harris | 53 min |
| Oct 31, 6:07 AM CDT | Special Weather Statement | HGX | Grimes, Madison, Washington | 53 min |
| Oct 31, 6:15 AM CDT | Tornado Warning | HGX | Chambers, Harris, Liberty | 30 min |
| Oct 31, 6:44 AM CDT | Coastal Flood Advisory | HGX | Brazoria, Chambers, Galveston | 3 hr |
| Oct 31, 6:55 AM CDT | Tornado Warning | HGX | Chambers, Harris, Liberty | 35 min |
| Oct 31, 7:03 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Harris, Liberty | 3 hr |
| Oct 31, 7:12 AM CDT | Special Weather Statement | HGX | Fort Bend, Harris | 48 min |
| Oct 31, 7:49 AM CDT | Flash Flood Warning | HGX | Liberty, Montgomery, Polk, San Jacinto | 116 min |
| Oct 31, 8:14 AM CDT | River Flood Warning | HGX | Galveston, Harris | 48 hr |
| Oct 31, 8:16 AM CDT | Tornado Warning | HGX | Harris, Liberty, Montgomery | 29 min |
| Oct 31, 8:33 AM CDT | Flash Flood Warning | HGX | Liberty, Montgomery, Polk, San Jacinto | 87 min |
| Oct 31, 9:19 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 3 days |
| Oct 31, 9:33 AM CDT | River Flood Warning | HGX | Harris | 24 hr |
| Oct 31, 9:39 AM CDT | River Flood Warning | HGX | Harris | 13 hr |
| Oct 31, 9:47 AM CDT | River Flood Warning | HGX | Chambers, Liberty | 24 days |
| Oct 31, 9:47 AM CDT | River Flood Warning | HGX | Chambers, Liberty | 28 days |
| Oct 31, 9:55 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 1 more | 110 min |
| Oct 31, 9:58 AM CDT | River Flood Warning | HGX | Matagorda, Wharton | 57 hr |
| Oct 31, 10:32 AM CDT | River Flood Warning | HGX | Harris | 15 hr |
| Oct 31, 10:54 AM CDT | River Flood Warning | HGX | Harris | 8 hr |
| Oct 31, 11:51 AM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty | 114 min |
| Oct 31, 11:52 AM CDT | River Flood Warning | HGX | Harris | 11 hr |
| Oct 31, 11:52 AM CDT | River Flood Warning | HGX | Harris | 20 hr |
| Oct 31, 11:52 AM CDT | River Flood Warning | HGX | Harris | 17 hr |
| Oct 31, 12:42 PM CDT | Flash Flood Warning | HGX | Galveston | 2 hr |
| Oct 31, 12:58 PM CDT | River Flood Warning | HGX | Brazoria, Harris | 31 hr |
| Oct 31, 12:58 PM CDT | River Flood Warning | HGX | Galveston, Harris | 43 hr |
| Oct 31, 12:58 PM CDT | River Flood Warning | HGX | Galveston, Harris | 24 hr |
| Oct 31, 12:58 PM CDT | River Flood Warning | HGX | Harris | 6 hr |
| Oct 31, 1:53 PM CDT | Areal Flood Warning | HGX | Chambers, Harris, Liberty | 112 min |
| Oct 31, 4:20 PM CDT | River Flood Warning | HGX | Brazoria | 28 hr |
| Oct 31, 4:20 PM CDT | River Flood Warning | HGX | Liberty, Polk | 57 hr |
| Oct 31, 4:20 PM CDT | River Flood Warning | HGX | Galveston, Harris | 24 hr |
| Oct 31, 4:20 PM CDT | River Flood Warning | HGX | Colorado, Wharton | 3 days |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.